Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 308, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special marine warning at Aug 28, 2021, 6:35 PM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2021, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 28, 2021, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Aug 28, 3:39 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 28, 3:39 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
339 PM EDT Sat Aug 28 2021
.NEAR TERM [Through Sunday]...
As Ida makes landfall as a major hurricane along the north-central
gulf coast on Sunday, the region will be on the eastern side of the
system, which will bring chances for rain and thunderstorms from
Ida's outer bands. The best chance for these outer rain bands to
setup will be across the Florida Panhandle and into SE Alabama late
on Sunday, where WPC has outlooked a slight risk of excessive
rainfall for portions of this area (see the Hydrology section below
for more details). Much of the Florida Panhandle, SE Alabama, and SW
Georgia have been placed in a marginal risk by SPC for tornadoes on
Sunday. The degree of instability and shear will dictate whether any
circulations in the outer bands can become tornadic. Stay tuned.
Marine and beach hazards will continue as long period swells from
Ida make their way towards the shore. Both high surf and rip
currents will combine to make for life threatening conditions for
even the most experienced swimmers. Please heed the beach flags.
.SHORT TERM [Sunday Night Through Monday Night]...
As Ida moves inland across Louisiana Sunday Night, outer rain
bands will remain possible across our area. Heavy rainfall, a few
tornadoes, and gusty winds will be the primary threats, with the
best chances for rain across the FL Panhandle into SE Alabama.
While the heaviest rainfall from Ida will remain well to our west,
the far western Panhandle and SE AL will have a marginal risk of
excessive rainfall Monday and Monday night.
High temperatures are forecast in the mid/upper 80s across the far
western zones to the low/mid 90s across our central and eastern
zones on Monday. Low temperatures overnight are forecast in the
low to mid 70s.
.LONG TERM [Tuesday Through Saturday]...
Tuesday into Wednesday Ida, or the remnants, are forecast to move
northeastward across the Tennessee Valley. Although the storm
will be moving away from the area, there will still be a chance
for some heavy rainfall Tuesday into Wednesday as a trailing rain
band hangs behind across the region. This rain band could lead to
additional heavy rainfall across the FL Panhandle and SE Alabama
on Tuesday, shifting to the Big Bend and SW Georgia on Wednesday.
A widespread 2 to 4 inches will be possible, with higher amounts
in the heaviest storms. Given the already saturated conditions
across much of the area from previous rainfall, it probably won't
take more than a couple inches of rainfall to cause at least minor
flooding.
Rain chances remain elevated near the coast Thursday as deep
moisture remains over the area. A more typical summertime pattern
returns Friday into the weekend with scattered showers and
thunderstorms possible each day.
High temperatures will start out in the mid 80s to near 90 on
Tuesday before leveling out into the upper 80s for the rest of the
week. Low temperatures are forecast to remain steady in the low to
mid 70s.
&&
.AVIATION...
[Through 18Z Sunday]
Brief IFR restrictions possible until around 01z in TSRA for the
terminals outside of ECP. Otherwise, VFR conditions prevail until
the arrival of low clouds for the terminals again outside of ECP
06-09z. Cigs could lower. to IFR at times. Gradual improvement to VFR
expected Sun morning. East winds around 10 kts through the pd.
&&
.MARINE...
Hurricane Ida continues to move northwestward across the central
Gulf of Mexico today, and is expected to make landfall in
Louisiana on Sunday. Rain bands from Ida will impact the waters
through this weekend and possibly into the early half of the work
week. Tropical storm conditions will be possible in the western
offshore waters Saturday night into Sunday with sustained winds of
20 to 30 knots and gusts up to 40 knots possible. Winds elsewhere
will be sustained around 15 to 25 knots with gusts to near 30
knots, which is why outside of tropical storm watches, small craft
advisories have been issued. Waves will build to 11 to 14 feet in
the western offshore waters with 7 to 11 foot seas elsewhere this
weekend. Waves will be slow to subside and will fall below
advisory criteria during the day on Tuesday.
&&
.FIRE WEATHER...
Wetter than normal the next couple of days west of the Flint and
Chatahoochee Rivers, as well as the Southeast FL Big Bend, with near
normal chances of precip elsewhere. There are no major fire weather
concerns during this time frame.
&&
.HYDROLOGY...
The remaining couple of river points in the SE Big Bend that are
still in minor flood will continue to fall through the weekend. As
was aforementioned above, with Ida drawing ubiquitous amounts of
moisture into the region through the weekend and into the early
half of the work week, the chances of seeing heavy rainfall and
flash flooding will exist. Currently, widespread forecast totals
of 2-4 inches are expected mainly across the Florida Panhandle
through Wednesday evening. There could be locally heavier totals,
especially if outer bands from Ida mentioned above become quasi-
stationary on Monday and Tuesday as Ida rotates around the ridge
of high pressure over the Southeast. Given that there are still
several sensitive regions across the Florida Panhandle and in the
SE Big Bend from heavy rains over the last month, folks should
continue to monitor the forecast for any changes in future
rainfall forecasts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 91 74 90 75 / 60 40 10 40 20
Panama City 76 87 76 88 76 / 60 80 40 60 50
Dothan 74 89 72 88 73 / 40 60 20 50 40
Albany 76 93 74 92 74 / 40 40 10 30 20
Valdosta 75 92 73 92 73 / 30 50 10 20 10
Cross City 76 92 74 92 75 / 50 70 10 20 10
Apalachicola 77 86 77 86 77 / 70 70 30 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory from 1 AM Sunday to 7 PM CDT Monday for
Coastal Bay-South Walton.
High Surf Advisory from 2 AM EDT /1 AM CDT/ to 8 PM EDT /7 PM
CDT/ Sunday for Coastal Franklin-Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 8 PM EDT Sunday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM.
Small Craft Advisory from 7 PM Sunday to 7 PM CDT Monday for
Waters from Apalachicola to Mexico Beach FL from 20 to 60
NM-Waters from Mexico Beach to Okaloosa Walton County Line
FL from 20 to 60 NM.
Tropical Storm Watch for Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
Small Craft Advisory until 7 PM CDT Monday for Coastal waters
from Mexico Beach to Apalachicola FL out 20 NM-Coastal
waters from Mexico Beach to Okaloosa Walton County Line FL
out 20 NM.
&&
NEAR TERM...LF
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...LF
MARINE...Merrifield
FIRE WEATHER...LF
HYDROLOGY...BunkerIn the hours before
Special weather statement, Aug 28, 4:49 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
449 PM EDT Sat Aug 28 2021
GAZ158-159-282115-
Brooks GA-Thomas GA-
449 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of Thomas and Brooks
Counties through 515 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 8 miles west of Quitman, moving west at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Thomasville, Boston, Ochlocknee, Pavo, Coolidge, Barwick,
Thomasville Municipal A/P, Grooverville, Dillon, Enon, Everett,
Merrillville, Chastain, Quality, Empress, Brooks Co A/p, Dixie,
Patten and Eason.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3076 8346 3075 8348 3073 8347 3065 8357
3069 8408 3085 8408 3087 8407 3092 8408
3097 8412 3108 8412 3107 8400 3104 8400
3104 8380 3103 8379 3103 8378 3104 8378
3104 8372 3090 8348 3079 8345
TIME...MOT...LOC 2048Z 105DEG 24KT 3079 8371
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Aug 28, 4:50 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
450 PM EDT Sat Aug 28 2021
FLZ016-017-GAZ156-157-282130-
Gadsden FL-Leon FL-Decatur GA-Grady GA-
450 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northeastern
Gadsden, north central Leon, southeastern Decatur and southwestern
Grady Counties through 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Havana, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Havana, Tallahassee, Attapulgus, Freemont, Darsey, Lake Iamonia,
Florence, Concord, Scotland, Orchard Pond, Jamieson, Gibson, Killearn
Lakes, Tallahassee Coml Airport, Laingkat, Calvary, Reno, Amsterdam,
Bradfordville and Branchville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 8419 3053 8443 3076 8463 3086 8428
TIME...MOT...LOC 2050Z 143DEG 23KT 3059 8430
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
01-GONZALEZSpecial weather statement, Aug 28, 5:14 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM EDT Sat Aug 28 2021
GAZ147-148-160-161-282200-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
514 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southeastern Cook,
southeastern Berrien, Lanier and central Lowndes Counties through 600
PM EDT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mayday, or 8 miles north of Statenville, moving northwest at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Park, Lakeland, Adel, Valdosta, Hahira, Ray City, Moody Air
Force Base, Meigs, Dasher, Cecil, Naylor, Barretts, New Lois, Twin
Lakes, Hansell, I-75 At Exit 5, Allenville, Stockton, Teeterville and
Valdosta Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3087 8297 3086 8300 3085 8301 3085 8309
3083 8309 3083 8310 3080 8310 3080 8313
3077 8314 3065 8314 3068 8323 3114 8344
3115 8307
TIME...MOT...LOC 2114Z 149DEG 29KT 3082 8307
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Aug 28, 5:29 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
529 PM EDT Sat Aug 28 2021
GAZ145-156>158-282215-
Decatur GA-Mitchell GA-Grady GA-Thomas GA-
529 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northeastern
Decatur, Grady, southern Mitchell and northwestern Thomas Counties
through 615 PM EDT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cairo, moving northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cairo, Thomasville, Pelham, Camilla, Ochlocknee, Whigham, Climax,
Capel, Cotton, Harrells Still, Princes Still, Peoples Still, Quality,
Branchville, Nickleville, Vada, Akridge, Grady Co A/p, Elpino and
Hopeful.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 8400 3111 8401 3110 8401 3110 8400
3104 8400 3104 8396 3080 8397 3079 8426
3080 8450 3113 8450 3114 8448 3116 8448
3117 8447 3117 8446 3119 8443 3123 8400
TIME...MOT...LOC 2129Z 135DEG 21KT 3088 8411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Aug 28, 6:07 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
607 PM EDT Sat Aug 28 2021
ALZ067-069-GAZ121-142>144-282300-
Henry AL-Houston AL-Miller GA-Baker GA-Clay GA-Early GA-
607 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of Henry, northeastern
Houston, Miller, southwestern Clay, west central Baker and Early
Counties through 700 PM EDT/600 PM CDT/...
At 607 PM EDT/507 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Colquitt, moving northwest at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abbeville, Colquitt, Fort Gaines, Headland, Blakely, Dothan, Kinsey,
Ashford, Cowarts, Webb, Columbia, Centerville, Avon, Newville,
Gordon, Damascus, Haleburg, Shorterville, Hayes and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3127 8457 3117 8456 3110 8463 3120 8541
3156 8539 3163 8506
TIME...MOT...LOC 2207Z 120DEG 22KT 3124 8481
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDSpecial weather statement, Aug 28, 6:26 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
626 PM EDT Sat Aug 28 2021
FLZ017>019-028-282300-
Inland Taylor FL-Inland Jefferson FL-Madison FL-Leon FL-
626 PM EDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northwestern
Jefferson, north central Taylor, eastern Leon and southwestern
Madison Counties through 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Monticello, moving northwest at 40 mph.
HAZARD...Wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monticello, Tallahassee, Florida State University, Florida A And M,
Doak Campbell Stadium, Cody, Gaither Community Center, Tallahassee
Memorial Hosp, Miccosukee, Drifton, Tallahassee Mall, Governors
Square Mall, Lake Miccosukee, Belair, Iddo, Levy Park, Indian Head
Acres, Chaires Crossroads, Festus and Aucilla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8373 3034 8430 3059 8436 3060 8434
3060 8433 3061 8433 3067 8414 3063 8396
3044 8363
TIME...MOT...LOC 2225Z 113DEG 34KT 3035 8380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:10 PM EDT | Special Weather Statement | TAE | Franklin, Gulf, Liberty | 50 min |
| Aug 27, 8:17 PM EDT | Special Marine Warning | TAE | 88 min | |
| Aug 27, 8:26 PM EDT | Special Weather Statement | TAE | Jackson | 49 min |
| Aug 27, 9:16 PM EDT | Special Marine Warning | TAE | 29 min | |
| Aug 27, 9:28 PM EDT | Special Weather Statement | TAE | Bay, Walton | 62 min |
| Aug 28, 3:17 PM EDT | Special Weather Statement | TAE | Gadsden | 28 min |
| Aug 28, 3:42 PM EDT | Special Weather Statement | TAE | Gadsden | 33 min |
| Aug 28, 4:50 PM EDT | Special Weather Statement | TAE | Gadsden | 40 min |
| Aug 28, 6:26 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 34 min |
| Aug 28, 6:53 PM EDT | Special Weather Statement | TAE | Leon, Wakulla | 52 min |
| Aug 28, 2:09 PM EDT | Special Weather Statement | TAE | Turner | 51 min |
| Aug 28, 3:45 PM EDT | Special Weather Statement | TAE | Lee, Terrell | 45 min |
| Aug 28, 3:56 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 49 min |
| Aug 28, 4:17 PM EDT | Special Weather Statement | TAE | Colquitt, Dougherty, Mitchell | 28 min |
| Aug 28, 4:49 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 26 min |
| Aug 28, 5:14 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 46 min |
| Aug 28, 5:29 PM EDT | Special Weather Statement | TAE | Grady | 46 min |
| Aug 28, 5:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell | 37 min |
| Aug 28, 6:07 PM EDT | Special Weather Statement | TAE | Early, Miller | 53 min |
| Aug 28, 6:59 PM EDT | Special Weather Statement | TAE | Coffee, Dale, Henry | 61 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.